Aa
A
A
Close
Blank
Avatar universal
Does Anafranil cause weight gain??
Hi there, my psychiatrist just prescribed anafranil for me to take for my ocd and depression. My only concern is that I don't want to gain weight. So does Anafranil cause weight gain? If so, why is that the case? I'm currently taking 80mg of celexa and 1 mg of klonopin but I have not gained weight from these medications. I'm scared of taking anafranil because I've been reading that it causes weight gain! Please please help me! Thanks!

Vicky
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
Yes, like most tricyclic and SSRI's  weight gain is a common side effect.  You cannot generally count on doctors taking the time to give you all of the information to make an informed choice, and many of the websites  regarding pharmas are by pharma.  And that who is making money if you take it.  When they state the side effects, weight gain is included, however, they minimize the implications of the side effects.  That is great that you did not gain weight from celexa, some people do.  I found that Wellbutrin for depression was the only drug that did not make me gain weight.  Many of these drugs are not used appropriately for what the studies indicate.  OCD?  They prescribed you anfranil for OCD?  HMMM.  Also, please see following:  

Suicidality and Antidepressant Drugs

Antidepressants increased the risk compared to placebo of suicidal thinking and behavior (suicidality) in children, adolescents, and young adults in short-term studies of major depressive disorder (MDD) and other psychiatric disorders. Anyone considering the use of clomipramine hydrochloride or any other antidepressant in a child, adolescent, or young adult must balance this risk with the clinical need. Short-term studies did not show an increase in the risk of suicidality with antidepressants compared to placebo in adults beyond age 24; there was a reduction in risk with antidepressants compared to placebo in adults aged 65 and older. Depression and certain other psychiatric disorders are themselves associated with increases in the risk of suicide. Patients of all ages who are started on antidepressant therapy should be monitored appropriately and observed closely for clinical worsening, suicidality, or unusual changes in behavior. Families and caregivers should be advised of the need for close observation and communication with the prescriber. Clomipramine hydrochloride is not approved for use in pediatric patients except for patients with obsessive compulsive disorder (OCD) (see WARNINGS: Clinical Worsening and Suicide Risk, PRECAUTIONS: Information for Patients, and PRECAUTIONS: Pediatric Use).

This was on a pharma website.  Can you imagine what the truth may be?  

Jen :)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have been taking clomipramine for a little over a year now.the meds def helped my ocd but caused A LOT of weight gain. i gained about 70 pounds over the past year. aloso makes u sleepy
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Does it make you gain weight because of the medicine istself?
or because it just increases your appetite?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1417986816
Blank
KTowne Definitely starting to feel... Comment
4 hrs ago
1580318 tn?1452015597
Blank
Shannon79 commented on renae176's status
5 hrs ago
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
5 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Healthy Living Answerers
Weight Loss & Dieting Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Healthy Living Answerers